MAUDE Adverse Event Report: BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM

BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM
Model Number 85631829
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 08/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A system service check of the medrad® stellant flex ct injection system, serial number (b)(6), was completed on august 7, 2023 which confirmed that the injector was operating within bayer specifications.The disposables in use at the time of the incident were discarded, and the lot number was not provided; therefore, testing of retained samples is not possible.The offer of additional applications training was declined by the customer.The stellant ct injection system operation manual cautions the user as follows: warning: air embolization can cause death or serious injury to the patient.Do not connect a patient to the injector until all trapped air has been cleared from the syringe and fluid path.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Event or Problem Description
Bayer medical care received information that a 93-year-old female patient who underwent a ct of the abdomen and pelvis with iv contrast for left lower quadrant abdominal pain and diarrhea suffered an air injection while connected to a medrad® stellant flex ct injection system (sn (b)(6)).The customer reported that approximately 140 ml of air was observed on the displayed images.Following the injection, the patient went into cardiac arrest, after which undisclosed medical intervention was performed.The customer reported that the patient had been discharged with no further issues reported.Bayer medical care received information that a 93-year-old female patient who underwent a ct of the abdomen and pelvis with iv contrast for left lower quadrant abdominal pain and diarrhea suffered an air injection while connected to a medrad® stellant flex ct injection system (sn (b)(6)).The customer reported that approximately 140 ml of air was observed on the displayed images.Following the injection, the patient went into cardiac arrest, after which undisclosed medical intervention was performed.The customer reported that the patient had been discharged with no further issues reported.

Brand Name
STELLANT DUAL CT INJECTOR
Common Device Name
CT INJECTION SYSTEM
Manufacturer (Section D)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer (Section G)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer Contact
jason johnson
one bayer drive
indianola, PA 15051
4124063016
MDR Report Key17653552
Report Number2520313-2023-00020
Device Sequence Number17720548
Product Code DXT
UDI-Device Identifier00616258020792
UDI-Public(01)00616258020792
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K192370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number85631829
Device Catalogue NumberSCT FLEX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/22/2023
Initial Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/17/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight34 KG